Please use this identifier to cite or link to this item:
Liu, Jing
Zhang, Huan
Year of Publication: 
[Journal:] Risks [ISSN:] 2227-9091 [Volume:] 5 [Year:] 2017 [Issue:] 2 [Pages:] 1-11
Motivated by the EU Solvency II Directive, we study the one-year ruin probability of an insurer who makes investments and hence faces both insurance and financial risks. Over a time horizon of one year, the insurance risk is quantified as a nonnegative random variable X equal to the aggregate amount of claims, and the financial risk as a d-dimensional random vector Y consisting of stochastic discount factors of the d financial assets invested. To capture both heavy tails and asymptotic dependence of Y in an integrated manner, we assume that Y follows a standard multivariate regular variation (MRV) structure. As main results, we derive exact asymptotic estimates for the one-year ruin probability for the following cases: (i) X and Y are independent with X of Fréchet type; (ii) X and Y are independent with X of Gumbel type; (iii) X and Y jointly possess a standard MRV structure; (iv) X and Y jointly possess a nonstandard MRV structure.
Breiman’s theorem
max-domain of attraction
multivariate regular variation
ruin probability
Persistent Identifier of the first edition: 
Creative Commons License:
Document Type: 
Appears in Collections:

Files in This Item:
844.44 kB

Items in EconStor are protected by copyright, with all rights reserved, unless otherwise indicated.